Jump to content
ACN Latitudes Forums

Need assist from seasoned PANS veterans!


Recommended Posts

Yes, i am sure he is exposed to all sorts of trash as the camp is in my gym and fitness centers are notorious for bacteria. However, he has done well over the past many months even when exposed. He WAS absolutely exposed during the 3rd week post IVig, when he returned to school. They notified me and I took him out, but the exposure did occur. However, this is the 8th week post IVig and I feel like this in direct correlation with the 2nd 2 weeks of Clindomycin, after the Rifampin dropped off. I had discontinued the Augmentin that he has taken for 2 years to put on the run of 2 wks Rifampin and 4 wks Clindo. As soon as the rifampin was done, he started to slowly go down hill, then fell apart late last week. He didn't look so hot this morning so i went ahead and restarted Augmentin. I put in a call yesterday to the specialist that D/C'd it to start to Clindo/Rifampin run, but I got the impression that I may not hear back quickly. The other specialist never wanted to do the Clindo/Rifampin and wanted the Augmentin/Azith combo to continue post IVig. Back to that plan.This is the combo that has always been helpful for us, so we will see how he does. I cannot wait several days to hear from a doc in an emergent situation. I cannot risk further decompensation.

Link to comment
Share on other sites

I'm so sorry you're in this mess. I'd still consider adding molybdenum and going after the yeast - nystatin, garlic, olive leaf extract...It's possible the clindamycin fuelded a yeast frat party.

Link to comment
Share on other sites

Interesting. Put in an emergency call to the doc (L) on Tues. and of course, never heard back. Yesterday morning I started him on Augmentin again. Within hours there was a difference. His coach at camp said it "was like night and day" (sound familiar)? Last night he was chatty, joking, happy...the kid I know well. He was still symptomatic, with tics and OCD, but on a significantly lower level.So back to the old concoction of Augmentin and Azith., daily. He clearly responds effectively to the anti inflammatory properties of Augmentin!

 

LLM, until this round, Diflucan has worked wonders. I put him on it about 12 days ago, when I saw the 1st signs of going down hill. I had stopped it pre-IVig 8 weeks ago because I knew the Rifampin was coming and they cannot be taken together. We know he had elevated Candida in March, so it stands to reason that he continued to do so, but I agree, I think the Clindo/Rifampin combo may have elevated it further. This is the 1st time he didn't respond favorably to the Diflucan, which would stand to reason may have been a die off. ...then how do we explain the Augmentin. working its magic?

 

I am seeing Dr. L and Dr. B with him next week. Dr. B and I tend to work very well together as detectives, so he will likely have some interesting input. I am going to ask him to draw for another Stoneybrook Lyme/Bart (was neg May 2012, but you can never be too careful)!, Yeast and the usual culprits.

 

I am interested in the molly and the others and will give them a try over the coming weeks. DS is difficult with meds - can't swallow pills and is very suspicious of anything I try to slip him or new meds. It will be a bit of a battle, i am sure!

 

Thx for the support and input everyone! Last night I slept for the 1st time in days! Hoping that DS continues to look well (dare I hope even better)? when he awakens this morning.

Edited by Beeskneesmommy
Link to comment
Share on other sites

I am happy to read your post that he is trending better!!!! AND, it sounds like you have a good plan in place.

 

I wanted to mention you can take Rifampin and Augmentin together. My older son is currently on Rifampin/Augmentin XR/Azithro for Bartonella/Lyme.

 

I do think the improvement on Augmentin and Rifampin are telling and you might consider adding a one month trail of Rifampin again to see if can push things further.

Edited by SF Mom
Link to comment
Share on other sites

So glad you got a good night's sleep!! Hopefully you have enough augmentin stashed to get you thru to next week (don't you sometimes feel like one of those survivalists who has 7 years worth of water jugs in a bunker - except ours in the form of antibiotics?)

 

Sure seems like you have some good clues and a way out of the woods. If you still want to try the moly, you can get it in drops http://www.holisticheal.com/molybdenum-drops.html - it has no taste. I put three drops in a 5ml medicine cup of water and the kids drink it no problem - tastes like water. It may still help with yeast die off and flapping.

 

Good luck next week - keep us posted!

Link to comment
Share on other sites

Did not hear back from Doc's office so i started DS on Augmentin, which i have a script for from his other specialist; totally on the level. Within HOURS I saw a difference! Camp coach was amazed - made a believer out of him! Significantly decreased symptoms, only minor "flapping" that afternoon. Thurs, further decreased symptoms, "falpping completely gone". Fri., symptoms at such a low level that only I would notice when looking for them. Anyone ever see the movie "Lorenzo's Oil"? I am absolutely sure that the Augmentin did it. He has been on it non-stop for 2 years prior to the Clindo break, so this is the first time that I have been able to observe the difference as clearly. Seeing Dr. B on Wed., and I am very anxious to find out his take on this. Disturbingly, it indicates that Strep might still be the culprit, as that is more of what Augmentin targets. I had really thought we had wiped the little @#%^& out! Back to the Azith/Augmentin comblo with daily Diflucan. Also looking forward to checking out alt. ideas provided by LLM..

Link to comment
Share on other sites

Beesknees,

Maybe it is the anti-inflammatory effect of augmentin & not strep?

It has been studied on Ulcerative Colitis for this mechanism of action.

 

Just an idea.

So glad you saw such quick effects. We recent saw similar improvement from augmentin alone, also.

Link to comment
Share on other sites

I am happy to read your post that he is trending better!!!! AND, it sounds like you have a good plan in place.

 

I wanted to mention you can take Rifampin and Augmentin together. My older son is currently on Rifampin/Augmentin XR/Azithro for Bartonella/Lyme.

 

I do think the improvement on Augmentin and Rifampin are telling and you might consider adding a one month trail of Rifampin again to see if can push things further.

Yes, it is Rifampin and Diflucan that you cannot take together - cancels the efectivness of the Duflucan...and the doc did not want Clindo and Augmentin together. Pow Wow, yes, I am sure that the Clavulanate in the Augmentin is acting as an antiinflammatory, However, I would not expect it alone to have this dramatic effect as it has not done so in the past. DS is not a kiddo who benefits hugely from Ibuprofen either...yet another question for Dr. B. Thx! T. Mom, have been having trouble with the box, I will try to make it receive messages! Thx :)

Link to comment
Share on other sites

Two of our children take Rifampin and Diflucan together. However, we also measure their SHBG (I am not sure what it stands for) levels which is something to do with the rifampin they are taking. Sorry this is one test I am not clear on. It just measures if you should continue Rifampin or stop. We also pulse the Diflucan every other day but do 5 days continuous during chelation which might make the combination more tolerable.

Link to comment
Share on other sites

From my understanding, it is not a tolerance concern as much as the Rifampin compromises the Duflucan's effectiveness. It was the pharmacist that brought it to my attention and Dr. B confirmed it when I asked him. It probably helpsd some, but it is aparently not as strong in conjunction with the Rifampin.

 

http://www.medicinenet.com/fluconazole/article.htm

Link to comment
Share on other sites

Thanks. Good information.

 

We are definitely seeing flairs from chelation cycles with Bartonella symptoms (sore soles, specific headache, specific rashes with more than one child which rifampin is treating) and have obvious yeast symptoms of white patches of skin on face, white tongues and some hyperness on Diflucan days.

Link to comment
Share on other sites

Please tell me about the white patches of skin on the face? I have noticed a coin-sized one on my son's cheek, but it is not rough - just like a white discoloration that comes and goes...I have suspicion that at least some of this is yeast exacerbation d/t all of that clindo with no diflucan to counteract the yeast. Probiotics are limited - we only do one chewable from Whole Foods because my son is SO suspicious and picky!!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...